... and thought that was the end of it. But not so. I have been having a terrible time sleeping, with panic actually causing me to wake. Buzzing in my body. And lately just a feeling of dread, loss of appetite, anxiety over nothing. Just want to feel normal again. But how? Don't want to go back on but can't figure an alternative. I prefer a natural means of dealing with all this.
I have been off Effexor completely for 3 months. Had a terrible time getting off, but was successful
Added 24 Aug 2015:
Could these symptoms i am experiencing be continued effects of going off Effexor with my brain trying to adjust? I should clarify that I was initially put on Effexor for hot flashes while going through breast cancer treatment. Had mild anxiety issues prior to using Effexor but nothing like this. I feel the Effexor or discontinuation has caused this. Thoughts?
I'll start with the pharmaceutical suggestions, which tend to be a bit more "reliable" then move on to some natural remedies that have helped me personally.
Remeron works great for anxiety in a lot of people. It doesn't have the side effects of SSRIs and SNRIs. It's main side effects are drowsiness (you take it at night and sleep like the dead), and increased appetite, which can cause weight gain if you don't watch your diet. I've heard, anecdotally, that it is very difficult for some people to get off of.
Another option is gabapentin (Neurontin). This works very well for anxiety in my experience.
As far as dietary supplements, I've found magnesium, vitamin B6, vitamin D3, Taurine, Tyrosine, kava tea, and theonine helpful. Results may vary, and there aren't many good scientific studies to support these. That said, many people have reported benefits from these supplements. They're all available on Amazon, and possibly in stores.
Hope this helps, and you get to feeling your best soon!
- Effexor Information for Consumers
- Effexor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Effexor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Sep 2015 • 6 answers
Gabapentin - How long before Gabapantin and Effexor kick in to stop rapid heart, shaking, basically?
Posted 10 Mar 2016 • 2 answers
Posted 16 Mar 2016 • 2 answers
Posted 21 Oct 2016 • 1 answer
Posted 12 days ago • 3 answers